|Developed Multi Drug Resistance!!
Apr 3, 2002
Dear Dr. Little,
I wrote to you several months ago. I was on Epivir, Zerit, and Sustiva. Due to lipo issues we swithced out the Zerit in favor of Viread in the presence of a detectable VL. You thought that was not a good idea without doing a genotype test, since I could be resistant to either or epivir or sustiva. You are like getting second opinion without coming to the office. Since my VL was 1800 and CD4's were over 800. I decidided to go a drug holiday and get a genotyping done right away. You were right! I am resistant to 3TC, Sustiva , among others, however I have the PI's, zerit, and other options at this point. Anyway, my question is after being off all drugs for several weeks my labs were retested. Results were CD4=960 and VL roughly 2000 even. Meaning the nunbers are'nt much different than when I was on. Is this a good sign? or could I have major VL rebound at anytime? Could the virus mutation be less aggressive? I quit the drugs one other time for about 1 mos. and at that time VL went up to 180,000. Thank-You for your input. You do great work with this forum!!
Response from Dr. Little
Well, I'm glad you got the information you needed to make a better treatment plan for the future. Regarding the absence of any significant change in your viral load and CD4 after several weeks, this is a hint of a good response, but really too soon to be very convincing. I would argue that with your high CD4 and perhaps more limited treatment options, and the good/stable CD4 and viral load measures off therapy, you might want to watch these counts a bit longer before making any treatment decisions. Clearly, treatment is beneficial and does prolong survival, however, with a very high T cell count, if your viral load stays low off therapy, you might be able to go 1-2 years without therapy and wait for additional new drugs to be available. This all depends upon how significant your drug resistance is at present and your thoughts about not taking any HIV therapy for a period of time (and your ability to reduce your risks related to possible HIV transmission, particularly while off therapy). I would discuss these options with your doctor as well as any possible treatment options of sufficient potency to suppress your viral load.
Is this change wise???
- Itchy Rash After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Itchy Skin After Unprotected Vaginal Sex Sign Of HIV AIDS
- Sore Testicles After Unprotected Sex Without Ejaculation Worried I Have HIV
- Tingling In Feet After Oral Sex Hooker What Are The Chances Of HIV
- Can You Take Pap Smear Test If You Are Virgin?
- Incurable Sexually Transmitted Diseases
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.